Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 148, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2008, 5:39 AM CDT for Calhoun County, Illinois; Lincoln County, Warren County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2008, 5:39 AM CDT (10:39 UTC)
- Expired
- May 13, 2008, 6:20 AM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Calhoun County, IL, Lincoln County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 5:44 AM CDT | HAIL 0.75 | Hawk Point, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 131039
SVRLSX
ILC013-MOC113-219-131130-
/O.NEW.KLSX.SV.W.0148.080513T1039Z-080513T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
539 AM CDT TUE MAY 13 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL MISSOURI
NORTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI
CALHOUN COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 630 AM CDT
* AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES SOUTHWEST OF HAWK POINT...OR 9 MILES
NORTHWEST OF WARRENTON...AND MOVING EAST AT 33 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAWK POINT...
TROY...
DAVIS...
MOSCOW MILLS...
WINFIELD...
ELSBERRY...
HARDIN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3924 9061 3907 9061 3895 9054 3892 9073
3893 9074 3891 9079 3883 9129 3885 9127
3908 9126 3921 9096 3922 9073
TIME...MOT...LOC 1039Z 248DEG 28KT 3895 9117
$$
TILLY2 follow-up statements
000
WWUS53 KLSX 131107
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 AM CDT TUE MAY 13 2008
MOC219-131117-
/O.CAN.KLSX.SV.W.0148.000000T0000Z-080513T1130Z/
WARREN MO-
607 AM CDT TUE MAY 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN COUNTY IS
CANCELLED...
LAT...LON 3924 9061 3907 9061 3896 9054 3892 9073
3893 9074 3889 9091 3889 9096 3888 9099
3888 9107 3906 9115
TIME...MOT...LOC 1107Z 245DEG 29KT 3899 9088
$$
ILC013-MOC113-131130-
/O.CON.KLSX.SV.W.0148.000000T0000Z-080513T1130Z/
CALHOUN IL-LINCOLN MO-
607 AM CDT TUE MAY 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR LINCOLN AND CALHOUN COUNTIES...
AT 604 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MOSCOW MILLS...OR ABOUT NEAR TROY...
MOVING NORTHEAST AT 33 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...OLD
MONROE...NEW HOPE...FOLEY...WINFIELD...BEECHVILLE...ELSBERRY...
BATCHTOWN...MEPPEN...HARDIN AND BRUSSELS.
LAT...LON 3924 9061 3907 9061 3896 9054 3892 9073
3893 9074 3889 9091 3889 9096 3888 9099
3888 9107 3906 9115
TIME...MOT...LOC 1107Z 245DEG 29KT 3899 9088
$$
TILLY000
WWUS53 KLSX 131120
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT TUE MAY 13 2008
ILC013-MOC113-131130-
/O.CAN.KLSX.SV.W.0148.000000T0000Z-080513T1130Z/
CALHOUN IL-LINCOLN MO-
620 AM CDT TUE MAY 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN AND CALHOUN COUNTIES
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
THE AREA EARLY THIS MORNING.
LAT...LON 3924 9061 3907 9061 3896 9054 3892 9073
3893 9074 3889 9091 3889 9096 3888 9099
3888 9107 3906 9115
TIME...MOT...LOC 1120Z 249DEG 34KT 3903 9073
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:30 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 13, 4:30 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT TUE MAY 13 2008 .DISCUSSION... /430 AM CDT TUE MAY 13 2008/ MAIN FCST ISSUE FOR TDY WL BE CVNTN AND MAX TEMPS. THE LARGEST FCST PROBLEM TDY IS POPS. MDLS INDICATE WAA PRECIP AHEAD OF CDFNT FOR MUCH OF TDY. EVEN WITH WAA AHEAD OF THE CDFNT...ATMO SHUD DESTABILIZE ENUF THAT CVNTN WL DEVELOP ALONG CDFNT AS THE CAP WEAKENS AS INITIAL S/W MOVES ACROSS THE AREA THIS AFTN. GIVEN FCST HODOGRAPHS...DISCRETE SUPERCELLS ARE THE ANTICIPATED MODE OF CVNTN WITH LARGE HAIL AND TORNADOES BEING THE MAIN THREAT. THE THREAT OF SVR WX WL GRADUALLY DIMINISH TNGT AS ATMO STABILIZES. THE CDFNT WL STALL ACROSS NRN AR AS THE SFC HIGH BUILDS INTO THE REGION ON WED. MDLS HAVE A CUT OFF UPR LOW DEVELOP ACROSS WRN US LATER TDY. THIS LOW IS EXPECTED TO OPEN UP AND WL BE THE NEXT WX PRODUCER AS IT LIFTS NEWD WITH A DEVELOPING SFC LOW ON THURS. MDLS INDICATE THIS SYSTEM MAY BE MORE OF A +RA EVENT AS OPPOSED TO SVR WX. ATTM...AM KEEPING QPF AMOUNTS DWN AS MDLS CONTINUE TO WEAKEN THIS S/W AS IT APPROACHES THE AREA. AFTER PRECIP CHCS ON THURS AND EARLY FRI...WE SHUD DRY OUT OVR THE WEEKEND WITH NWLY AND WLY WINDS KEEPING TEMPS BLW SEASONAL AVGS. TRENDED TWD WRMR MOS FOR TDY AND TNGT WHILE GOING TWD COOLER MOS FOR TMW AND INTO FRI MRNG. TILLY && .AVIATION... /1100 PM CDT MON MAY 12 2008/ FOR THE 06Z TAFS...SURFACE RIDGE HAS MOVED OFF TO THE EAST ALLOWING SOUTHEAST TO SOUTH WINDS TO RETURN TO THE AREA THIS EVENING. IN THE MEANTIME...LOW LEVEL MOISTURE IS QUICKLY RETURNING TO THE REGION WITH SATELLITE SHOWING SC DECK SPREADING NORTHWARD INTO SOUTHWESTERN MO AS OF 04Z. THIS IS AHEAD OF NEXT WEATHER SYSTEM AND WILL SEE THE SC DECK SPREAD INTO KCOU BY 10Z...THEN INTO KUIN BY 12Z. DUE TO SOME RESIDUAL RIDGING OVER SOUTHEASTERN MO...KSUS/KSTL WILL NOT SEE SC DECK MOVE INTO TIL AFTER 21Z. AS FOR PCPN CHANCES...KCOU WILL SEE SOME SCATTERED RWS DEVELOP IN WARM SECTOR BEGINNING AROUND 18Z...THEN AFFECT KUIN AROUND 21Z. KSUS/KSTL WILL NOT SEE SHOWERS TIL AFTER 02Z. THE MORE ROBUST ACTIVITY WILL BE ASSOCIATED WITH THE COLD FRONT WHICH IS PROGGED TO MOVE INTO KCOU AROUND 06Z WEDNESDAY...SO ADDED MENTION OF PREDOMINANT TRWS FOR KCOU BEGINNING AT 04Z. REST OF SITES TO NOT SEE MAIN ACTIVITY TIL JUST AFTER CURRENT FORECAST PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 4:43 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 443 AM CDT TUE MAY 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 443 AM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. SOME OF THESE STORMS LATE THIS AFTERNOON AND TONIGHT MAY BE SEVERE WITH A THREAT OF LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS INTO WEDNESDAY MORNING AS THE COLD FRONT MOVES OUT OF THE AREA. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:38 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 33 min |
| May 13, 5:54 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 51 min |
| May 13, 6:36 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 24 min |
| May 13, 6:49 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 14 min |
| May 13, 7:16 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 18 min |
| May 13, 7:59 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 31 min |
| May 13, 8:24 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 51 min |
| May 13, 9:38 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 40 min |
| May 13, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 31 min |
| May 13, 10:49 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 10 min |
| May 13, 11:15 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 45 min |
| May 13, 11:44 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| May 13, 11:55 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 23 min |
| May 13, 11:58 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 26 min |
| May 13, 12:09 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 66 min |
| May 13, 12:59 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 19 min |
| May 13, 1:34 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 11 min |
| May 13, 1:45 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 15 min |
| May 13, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 37 min |
| May 13, 5:50 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 40 min |
| May 13, 6:29 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 46 min |
| May 13, 9:50 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 40 min |
| May 13, 10:02 AM CDT | Tornado Warning | LSX | Shelby | 28 min |
| May 13, 10:30 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 45 min |
| May 13, 10:33 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe, Ralls | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.